MAUDE Adverse Event Report: SYSMEX CORPORATION XN-20; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION XN-20; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-20
Medical Device Problem Codes Thermal Decomposition of Device (1071); Charred (1086); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sysmex corporation (b)(4) (s-corp) initiated a field corrective action (fca) after a similar event occurred in 2016.This was done as a countermeasure to prevent potential electrical damage due to fluid leakage.The fca includes rearrangement of wiring cords and placement of waterproof sheets over valve assemblies.Sysmex (b)(4) (sch) performed the fca at this facility.After investigation by s-corp, it was confirmed that the following within the fca was performed incorrectly: protective sheets were not applied to all areas, protective sheets were not secured in position, the wiring within the xn-20 was not rerouted according to instruction.Investigation regarding root cause determination continues.
 
Event or Problem Description
A user in (b)(6) reported a burning odor coming from inside the analyzer.A field service engineer (fse) arrived on-site and discovered leakage from a broken nipple on master valve 84 which is located in the valve assembly 22.The tubing connected to the broken nipple caused leaking onto valve assembly 19.The fluid from the leakage had dried over time, leaving salt residue in the area.On valve assembly 19, the fse also discovered the protective plastic sheet and wires were melted and charred.No harm or injury to operator was reported.
 
Additional Manufacturer Narrative
Investigation has revealed that the translation of the field corrective action (fca) for field service engineers (fses) in china was incomplete, in that it did not include instructions for placement and securing of waterproof protective sheets during the correction process.The fca has been corrected and re-distributed to all fses in china.Additionally, a verification process has been instituted by sysmex corporation japan (s-corp), to ensure translations are accurate and reflect the manufacturer's instructions.

Brand Name
XN-20
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION
314-2 kitano
noguchi-cho
kakogawa, hyogo 675-0 011
JA  675-0011
MDR Report Key7647958
Report Number1000515253-2018-00009
Device Sequence Number1652310
Product Code GKZ
UDI-Device Identifier04987562424221
UDI-Public(01)04987562424221
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Technologist
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Technologist
Device Model NumberXN-20
Device Catalogue NumberAE797961
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1